Colorado, 2007

Hail and Damaging Wind in Colorado, June 11, 2007

June 11, 2007 · NWS GLD · 3 events in 2 counties and zones

Severe thunderstorms produced hail and gusty winds in northeast Colorado and southwest Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Severe thunderstorms produced hail and gusty winds in northeast Colorado and southwest Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 11, 1:56 PM MST, 32 minutes earlier.

Area forecast discussion, Jun 11, 1:56 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT MON JUN 11 2007

.DISCUSSION...
FORECAST EMPHASIS REMAINS ON CHANCES OF PRECIP OVER MUCH OF THE
SEVEN DAY PERIOD AND POTENTIAL HEAVY RAIN TUE AND INTO WED.

12Z UPPER AIR ANALYSIS HAS THE DIGGING SOUTHERN BRANCH UPPER LOW
NEAR MEXICO WITH AN UPPER TROUGH MOVING ACROSS THE PAC NW. ONCE
AGAIN A SFC LEE TROUGH HAS DEVELOPED IN EASTERN COLORADO WHILE
BOUNDARY LAYER WINDS REMAIN OUT OF THE SOUTH. MOISTURE ADVECTION
CONTINUES IN ERNEST AND DEW POINTS AT THE SFC HAVE RISEN IN THE
UPPER 50S TO MID 60S. A DRY LINE ALSO EXTENDS INTO CENTRAL COLORADO
AS DEW POINTS WEST OF THIS LINE ARE ONLY IN THE 30S. SCT TSRA HAVE
ALREADY BROKEN OUT IN PORTIONS OF CO. STORM MOTIONS ARE TO THE
NORTHEAST AT AROUND 10 MPH SO EXPECT STORMS TO FIRE UP IN THE THREE
COLORADO COUNTIES OF GLD CWA. HEAVY RAIN IS A POSSIBILITY GIVEN THE
SLOWER STORM MOTIONS. EXPECT ADDITIONAL TSRA TO ALSO DEVELOP TONIGHT
DUE TO THE HOT AND UNSTABLE AIRMASS INTERACTING WITH A SUBTLE S/WV
TROUGH ALOFT. WITH INCREASING CLOUDS AND PLENTY OF MOISTURE AT THE
SFC...LOWS TONIGHT WILL BE WARMER WITH READINGS IN THE 60S. PULLED
AREAS OF FOG EARLY TUE MORNING WITH THE ADVANCING CLOUD COVER. BUT
IF AREAS DO RECEIVE HEAVY RAIN TONIGHT...FOG CAN ONCE AGAIN DEVELOP.

FOR TUE AND WED...MODELS HAVE BEEN CONSISTENT IN PHASING THE
SOUTHERN BRANCH LOW WITH THE NORTHWEST UPPER TROUGH. CONDITIONS
STILL LOOK FAVORABLE FOR HEAVY RAIN WITH MIXING RATIOS AT 850 HPA
INCREASING TO AROUND 12 G/KG AND LAYER PWS INDICATING CLOSE TO 200%
ABOVE NORMAL. HELD OFF ON ISSUING A FLASH FLOOD WATCH FOR NOW AS
WOULD LIKE TO SEE HOW TONIGHTS CONVECTION PANS OUT. A FRONTAL
BOUNDARY SLIDES ACROSS THE AREA LATE TUE/EARLY WED. MODELS HAVE BEEN
CONSISTENT WITH THE UPPER SYSTEM WOBBLING AROUND THE CENTRAL PLAINS
WED LEADING TO CONTINUED CHANCES OF TSRA. WITH EXTENSIVE CLOUD COVER
AND RAINFALL...TEMPS BOTH DAYS WILL BE NOTICEABLY COOLER WITH HIGH
TEMPS IN THE UPPER 70S TO LOWER 80S.

FOR THURS...CANADIAN ENSEMBLES AND ECMWF INDICATE THE TROUGH CLOSING
OFF INTO AN UPPER LOW AND HAS IT CENTERED PRETTY MUCH OVER KANSAS.
ON THE OTHER HAND...THE OPERATIONAL GFS AND SREF LEAVE IT AS AN OPEN
WAVE AND TREND IT TOWARD EASTERN KANSAS. LEANED MORE TOWARD THE GFS
SOLUTION SINCE IT HAS BEEN THE MOST CONSISTENT. DRIER AND SLIGHTLY
COOLER AIR WILL SLIDE INTO THE WESTERN PORTION OF THE CWA THURS
MORNING SO TAPERED OFF POPS THERE. MAINTAINED SLIGHT CHANCE POPS
THOUGH FOR THE FAR EASTERN QUARTER AS THAT AREA WILL RESIDE IN THE
AXIS OF GREATEST MOISTURE AND INSTABILITY. TEMPS WILL BE WARMER AS
SKIES WILL CLEAR OUT THROUGHOUT THE DAY...ESPECIALLY OVER THE
WESTERN HALF OF THE CWA WITH HIGHS GENERALLY IN THE 80S.

EXTENDED FROM FRI THROUGH MON APPEARS PRETTY MUDDLED AS UPPER
LOW/TROUGH FINALLY SLIPS TO THE SOUTHEAST IN RESPONSE TO BUILDING
UPPER RIDGE OVER THE FOUR CORNERS AREA. CONFINED SLIGHT CHANCE POPS
OUT EAST FRI AS A WEAK VORT MAX ASSOCIATED WITH THE DEPARTING UPPER
LOW DROPS INTO NORTH CENTRAL KANSAS. KEPT SAT DRY WITH THE INFLUENCE
OF UPPER RIDGE. ALSO RAISED TEMPS INTO THE MID AND UPPER 80S DUE TO
RISING HEIGHTS AND SOUTHERLY SFC WINDS ADVECTING IN WARMER AIR. AN
UPPER LEVEL TROUGH OFF THE NORTHWEST PAC COAST IS PROGGED TO SLIDE
ACROSS THE NORTHERN PLAINS SUN. EARLY INDICATIONS ARE THAT A FRONTAL
BOUNDARY WILL CROSS THE AREA LATE SUN/EARLY MON. DUE TO UNCERTAINTY
IN THE TIMING OF THIS NEXT SYSTEM...DECREASED HPC POPS TO BELOW
CATEGORICAL SUN NIGHT WITH DRY CONDITIONS FOR MON.

.AVIATION...THUNDERSTORMS COULD AFFECT MUCH OF THE REGION LATE THIS
AFTERNOON AND EVENING INCLUDING KGLD AND KMCK. SOME LOCALIZED AREAS
OF LOW STRATUS AND FOG COULD DEVELOP AFTER 06Z TONIGHT. OTHERWISE...
VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE TAF PERIOD AT
KGLD AND KMCK. WINDS WILL GENERALLY BE FROM THE SOUTHEAST AT 15G25KT
WITH LIGHTER WINDS BETWEEN 08Z AND 15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK/SFJ
Hazardous weather outlook, Jun 11, 9:37 AM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT MON JUN 11 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT MON JUN 11 2007 /1137 AM CDT MON JUN 11 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS COULD DEVELOP THIS AFTERNOON ALONG A SURFACE TROUGH IN
EASTERN COLORADO. THUNDERSTORMS WILL GENERALLY MOVE TO THE NORTH
VERY SLOWLY INCREASING THE RISK FOR LOCALLY HEAVY RAIN. IN
ADDITION...A FEW SEVERE STORMS WITH LARGE HAIL AND STRONG DAMAGING
WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM WILL DEVELOP AND STALL OVER THE REGION
BEGINNING TOMORROW BRINING A CHANCE OF THUNDERSTORMS THROUGH THE
WEEKEND. SOME OF THE THUNDERSTORMS TOMORROW MAY BE SEVERE WITH
LARGE HAIL AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BEGINNING THIS AFTERNOON GENERALLY
ALONG AND WEST OF LEOTI KANSAS TO TRENTON NEBRASKA LINE.

JOHNSON/BULLER

The radar

The Goodland radar (KGLD), 104 km away, was scanning. The volume nearest the first event began at 21:25 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Yuma

When
June 11, 2:28 PM MST
Where
Yuma County, 19 mi NE of Wray
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.274, -101.976

Hail, Kit Carson

When
June 11, 3:52 PM MST
Where
Kit Carson County, 1 mi E of Seibert
Measured
0.88 in hail
Reported by
Public
Coordinates
39.300, -102.861

Thunderstorm Wind, Yuma

When
June 11, 5:45 PM MST
Where
Yuma County, 6 mi E of Clarkville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.380, -102.506

Two-inch diameter tree limbs down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30824, 30825, 30826.